Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 25, 2015, 3:21 PM CDT for Covington County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 25, 2015, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WWUS84 KJAN 252021
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SAT JUL 25 2015
MSZ056-065-252100-
SMITH MS-COVINGTON MS-
321 PM CDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND SOUTHWESTERN SMITH
COUNTIES UNTIL 400 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF TAYLORSVILLE...OR 10 MILES EAST OF MAGEE...MOVING
SOUTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOUNT OLIVE AROUND 340 PM CDT.
COLLINS AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3155 8963 3157 8967 3178 8967 3178 8965
3203 8965 3199 8947 3151 8940
TIME...MOT...LOC 2021Z 358DEG 25KT 3190 8956
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:17 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 10:17 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SAT JUL 25 2015
.UPDATE...KJAN 12Z UA SOUNDING SHOWING A DRIER AIRMASS THAN
YESTERDAY WITH A PW OF 1.64. IT IS ALSO SHOWING MUCH DRIER AIR IN THE
LOWER LEVELS JUST ABOVE THE SURFACE. THUS...EXPECT DEWPOINTS TO MIX
INTO THE 60S AND THE RESULTING DRIER AIR TO WARM INTO THE UPPER 90S
TO NEAR 100.
NOT MUCH CONVECTION EXPECTED TODAY...BUT WEAK WIND SHIFT NOTED IN
SURFACE ANALYSIS THIS MORNING FROM CLARKSDALE TO JUST NORTH OF
MERIDIAN...MAY SERVE TO FOCUS A FEW STORMS./26/
&&
.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS
AFTERNOON...BUT VFR FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL AT
MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. FLIGHT CATEGORIES
COULD BRIEFLY BE REDUCED TO MVFR/IFR STATUSES IF CONVECTION IS
OBSERVED ON STATION. WIND GUSTS BETWEEN 26-35 KNOTS...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH STORMS TODAY.
CONVECTION WILL DISSIPATE AROUND 00Z. /19/15/
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT SAT JUL 25 2015/
DISCUSSION...TODAY THROUGH SUNDAY NIGHT...ISOLATED CONVECTION HAS
FESTERED OVER THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. THIS
IS AS A RESULT OF A WEAK SURFACE BOUNDARY THAT'S DRAPED ACROSS
NORTHEAST MISSISSIPPI. THIS FEATURE SLOWLY RETROGRADING THROUGH THE
CWA...IN ADDITION TO WEAK IMPULSES EMBEDDED IN NORTHERLY FLOW ALOFT
ON THE EASTERN PERIPHERY OF A MID/UPPER LEVEL RIDGE TO OUR WEST...
AND DAYTIME HEATING...WILL KEEP ISOLATED SHOWERS AND STORMS IN THE
FORECAST THROUGH THE COURSE OF TODAY. THAT SAID...MOST LOCALES WILL
STILL REMAIN RAIN FREE AGAIN TODAY. MUCH OF THE CONVECTION FROM
THIS AFTERNOON WILL DISSIPATE AROUND SUNSET THIS EVENING...BUT AS
LONG AS THE BOUNDARY REMAINS OVER THE CWA...A STRAY SHOWER OR STORM
CAN'T BE RULED OUT INTO SATURDAY NIGHT.
BY SUNDAY AFTERNOON...MODELS AGREE THE BOUNDARY WILL SIT ACROSS TO
JUST SOUTH OF THE FORECAST AREA. ALOFT...THE RIDGE WILL BUILD
FURTHER EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY AND THE CWA.
WHILE AN ISOLATED SHOWER OR STORM CAN'T BE RULED OUT ACROSS THE
CWA...RAIN CHANCES LOOK CONFINED TO THE SOUTH ALONG THE HIGHWAY 84
CORRIDOR NEAR THE BOUNDARY. HIGH PRESSURE AT THE SURFACE TO OUR
NORTHEAST WILL RESULT IN EAST TO SOUTHEAST FLOW SETTING UP OVER THE
REGION...CAUSING SOME SLIGHTLY DRIER AIR TO ADVECT INTO THE CWA.
AGAIN...ISOLATED CONVECTION WILL DISSIPATE AROUND SUNSET SUNDAY
EVENING.
AS FAR AS TEMPERATURES ARE CONCERNED...A HEAT ADVISORY REMAINS IN
EFFECT FOR MUCH OF THE WESTERN HALF OF THE FORECAST AREA THROUGH 7
PM CDT TODAY. THE COMBINATION OF HIGHS IN THE UPPER 90S AND DEW
POINTS IN THE MID 70S WILL AGAIN LEAD TO HEAT INDICES BETWEEN 105-
110. ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR THE SAME AREA
ON SUNDAY...AND PERHAPS EXTENDED FURTHER EAST TO THE INTERSTATE 55
CORRIDOR. DESPITE THE SLIGHTLY LOWER DEW POINTS...HIGHS FLIRTING
WITH...AND PERHAPS REACHING...THE CENTURY MARK ON SUNDAY WILL HELP
OFF-SET THIS DRIER AIR...THUS CAUSING HEAT INDICES TO AGAIN RANGE
BETWEEN 105 AND 110. /19/
MONDAY THROUGH FRIDAY...OPPRESSIVE HEAT WILL PERSIST INTO THE
BEGINNING OF THE NEW WORK WEEK, BUT DARE WE SAY THERE IS A SMALL
GLIMMER OF HOPE ON THE HORIZON?
AT THE BEGINNING OF THE PERIOD, THE MID/UPPER LEVEL RIDGE AXIS WILL
BE CENTERED OVER THE ARKLATEX AND MAINTAIN BROAD INFLUENCE ACROSS
THE DEEP SOUTH. MEANWHILE, A POTENT SHORTWAVE WILL BE PIVOTING INTO
THE PACIFIC NORTHWEST. THROUGH MIDWEEK, THE RIDGE WILL BEGIN TO
BUILD WESTWARD AS THE SHORTWAVE PASSES EASTWARD ALONG THE NORTHERN
PERIPHERY OF THE RIDGE. THEN BY WEEK'S END, MODEL GUIDANCE SHOWS
GOOD AGREEMENT IN THE RIDGE BEING CENTERED OVER THE WESTERN CONUS,
WITH TROUGHING DEVELOPING OVER THE EAST, PLACING OUR REGION IN
NORTHWEST FLOW ALOFT.
AS THE RIDGE MAINTAINS STRONG INFLUENCE MONDAY INTO TUESDAY, HEAT
WILL CONTINUE TO BE THE PRIMARY HEADLINE. IT IS NOT OUT OF THE
QUESTION FOR A FEW AREAS TO REACH THE TRIPLE DIGITS IN THIS TIME
FRAME, PARTICULARLY ACROSS THE DELTA WHERE RAIN HAS BEEN MOST SCARCE
RECENTLY. ALSO CONVECTIVE COVERAGE IS EXPECTED TO BE QUITE LIMITED,
WITH RATHER LOW RAIN CHANCES. HOWEVER, BY WEDNESDAY AS THE RIDGE
AXIS SHIFTS WESTWARD WE SHOULD SEE GREATER INFLUENCE FROM
DISTURBANCES ON THE EASTERN MARGINS OF THE RIDGE. WITH THE
ATMOSPHERE BEING RATHER MOIST BY THIS TIME (PW PROGGED BETWEEN 1 3/4-
2 IN), AN UPWARD TREND IN POPS AND RESULTING GRADUAL DOWNWARD TREND
IN TEMPS IS EXPECTED TO ENSUE. THESE TRENDS WILL CONTINUE THROUGH
THE END OF THE WEEK, WITH DAYTIME POPS INTO CHANCE RANGE AND HIGHS
DOWN INTO THE LOW/MID 90S. IT'S DEFINITELY NOT SUNNY WITH A HIGH OF
75, BUT WE'LL HAVE TO TAKE WHAT WE CAN GET IN THE HEART OF THE DOG
DAYS OF SUMMER. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 76 99 77 / 18 6 8 5
MERIDIAN 96 74 97 74 / 16 5 8 5
VICKSBURG 98 77 99 77 / 15 9 9 6
HATTIESBURG 97 77 98 76 / 19 9 20 10
NATCHEZ 95 77 97 77 / 15 11 15 10
GREENVILLE 98 76 99 78 / 18 6 8 4
GREENWOOD 97 75 98 77 / 17 3 8 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-027-
034>036-040>042.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Jul 25, 2:57 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT SAT JUL 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>042-262000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 257 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES FROM THROUGH THE REMAINDER OF THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES AGAIN ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-262000- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAT INDEX VALUES ARE EXPECTED TO REMAIN NEAR 105 DEGREES THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ026-027-047-053-059>061-262000- GRENADA-CARROLL-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN- 257 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...SUNDAY HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES SUNDAY AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 15 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 25, 2:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SAT JUL 25 2015
MSZ050-252000-
SCOTT MS-
211 PM CDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCOTT COUNTY UNTIL 300
PM CDT...
AT 211 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUDLOW...OR 11 MILES WEST OF HARPERVILLE...MOVING SOUTH AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORKVILLE AROUND 230 PM CDT.
BRANCH AROUND 240 PM CDT.
MORTON AROUND 255 PM CDT.
LAT...LON 3233 8973 3238 8973 3249 8976 3259 8976
3259 8973 3258 8973 3258 8963 3257 8957
3230 8952
TIME...MOT...LOC 1911Z 001DEG 16KT 3255 8968
DBSpecial weather statement, Jul 25, 2:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT SAT JUL 25 2015 MSZ072-073-252015- MARION MS-LAMAR MS- 250 PM CDT SAT JUL 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR AND EAST CENTRAL MARION COUNTIES UNTIL 315 PM CDT... AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF IMPROVE...OR 11 MILES WEST OF WEST HATTIESBURG... MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PINE RIDGE AROUND 315 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3133 8969 3138 8949 3115 8936 3107 8966 TIME...MOT...LOC 1949Z 343DEG 10KT 3129 8957 JC
Special weather statement, Jul 25, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SAT JUL 25 2015
MSZ036-037-043-252015-
ATTALA MS-HOLMES MS-MADISON MS-
252 PM CDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATTALA...
NORTHEASTERN MADISON AND SOUTHEASTERN HOLMES COUNTIES UNTIL 315 PM
CDT...
AT 251 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCMILLAN...OR NEAR DURANT...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FRANKLIN AROUND 300 PM CDT.
GOODMAN AND PICKENS AROUND 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3313 8982 3283 8976 3284 8999 3288 8997
3292 9007 3313 9003
TIME...MOT...LOC 1951Z 358DEG 12KT 3306 8993
JCSpecial weather statement, Jul 25, 2:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT SAT JUL 25 2015 MSZ049-050-055-056-252030- SIMPSON MS-SMITH MS-RANKIN MS-SCOTT MS- 254 PM CDT SAT JUL 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN... SOUTHWESTERN SCOTT...NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES UNTIL 330 PM CDT... AT 254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PELAHATCHIE...OR 9 MILES SOUTHWEST OF MORTON...MOVING SOUTH AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JOHNS AROUND 305 PM CDT. CATO AND WHITE OAK AROUND 310 PM CDT. MARTINVILLE AROUND 320 PM CDT. MENDENHALL AND SANATORIUM AROUND 325 PM CDT. PINOLA AROUND 330 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUCKETT...D'LO AND POLKVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3187 9001 3237 8983 3229 8957 3183 8966 TIME...MOT...LOC 1954Z 015DEG 39KT 3225 8977 JC
Special weather statement, Jul 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SAT JUL 25 2015
MSZ056-065-252100-
SMITH MS-COVINGTON MS-
321 PM CDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND SOUTHWESTERN SMITH
COUNTIES UNTIL 400 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF TAYLORSVILLE...OR 10 MILES EAST OF MAGEE...MOVING
SOUTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOUNT OLIVE AROUND 340 PM CDT.
COLLINS AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3155 8963 3157 8967 3178 8967 3178 8965
3203 8965 3199 8947 3151 8940
TIME...MOT...LOC 2021Z 358DEG 25KT 3190 8956
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:36 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 24, 9:37 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 6 days |
| Jul 25, 2:11 PM CDT | Special Weather Statement | JAN | Scott | 49 min |
| Jul 25, 2:50 PM CDT | Special Weather Statement | JAN | Lamar | 25 min |
| Jul 25, 2:52 PM CDT | Special Weather Statement | JAN | Holmes | 23 min |
| Jul 25, 2:54 PM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Jul 25, 3:34 PM CDT | Special Weather Statement | JAN | Holmes | 41 min |
| Jul 25, 3:55 PM CDT | Special Weather Statement | JAN | Copiah | 50 min |
| Jul 25, 4:33 PM CDT | Special Weather Statement | JAN | Humphreys | 42 min |
| Jul 25, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 45 min |
| Jul 25, 5:05 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Jul 25, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 20 min |
| Jul 25, 5:35 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 40 min |
| Jul 25, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| Jul 25, 5:30 PM CDT | Special Weather Statement | JAN | East Carroll | 45 min |
| Jul 25, 6:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Jul 25, 6:23 PM CDT | Special Weather Statement | JAN | Madison | 52 min |
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.